Tampere University of Technology

TUTCRIS Research Portal

Perturbation of strongly and polynomially stable Riesz-spectral operators

Research output: Contribution to journalArticleScientificpeer-review

Details

Original languageEnglish
Pages (from-to)234-248
JournalSystems and Control Letters
Volume60
Issue number4
DOIs
Publication statusPublished - 2011
Publication typeA1 Journal article-refereed

Abstract

In this paper we consider bounded and relatively bounded finite rank perturbations of a Riesz-spectral operator generating a polynomially stable semigroup of linear operators on a Hilbert space. We concentrate on a commonly encountered situation where the spectrum of the unperturbed operator is contained in the open left half-plane of the complex plane and approaches the imaginary axis asymptotically. We present conditions on the perturbing operator such that the spectrum of the perturbed operator is contained in the open left half-plane of the complex plane and additional conditions for the strong and polynomial stabilities of the perturbed semigroup. We consider two applications of the perturbation results. In the first example we apply the results to the perturbation of a polynomially stabilized one-dimensional wave equation. In the second example we consider perturbation of a closed-loop system consisting of a distributed parameter system and an observer-based feedback controller solving the robust output regulation problem related to an infinite-dimensional signal generator.

Publication forum classification

Field of science, Statistics Finland

Downloads statistics

No data available